MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant country: (b)(6).Complainant phone: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that a customer had noticed a hole in company's known tube.The tube was leaking.It was a new tube.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.A batch record review was completed and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 3g03366 on 09 august 2023.System application product (sap) states the manufacture date as 01 august 2023, but the batch record confirms the manufacture date as 09 august 2023.Lot # 3g03366 was sterilized under andersen caledonia batch ssp270723-1 and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3g03366.This is the only complaint for the affected lot registered within database.Six photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot number, product and the complaint issue where a split in the metal covering for the tube opening is split and open.Leaked, wet gel can be seen within the gel lid.A nonconformance was not opened for this complaint issue, as the aluminium tubes for the gel product is supplied by an external supplier.The supplied material (1024928g1) was supplied on batch 1090640996 from supplier pharmatube.Ordinarily, a scar (supplier corrective action report) would be raised for supplier pharmatube, but pharmatube are no longer trading and are in administration.As such, the resolution of this issue with the supplier is not possible as they are ceasing trading and would be unable to investigate, identify issues or resupply.Similar issues relating to the quality of the gel tubes themselves are also not possible to be resolved.A new supplier for the gel tubes is being sourced and validated.As no further investigation is possible, the complaint investigation will be closed.Any further complaints received for the gel tubes that require supplier investigation will be unable to progress.The metal covering for the tube opening has been split open, either prior to gel fill or by the action of the spike on the inside of the lid.But in both cases, would be the responsibility of the gel tube manufacturer as the tube, cap and collar ring were provided by them.Due to the breach, the product would not be safe to use.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18632304
Report Number1000317571-2024-00007
Device Sequence Number18115169
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2026
Device Model Number187987
Device Lot Number3G03366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown